Alert archive / Wisconsin / Lake Effect Snow Warnings in 2007
Lake Effect Snow Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this lake effect snow warning at Feb 13, 2007, 12:33 PM CST for Manitowoc County, Wisconsin. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2007, 12:33 PM CST (18:33 UTC)
- Expired
- Feb 13, 2007, 7:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRB 131833 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1233 PM CST TUE FEB 13 2007 ...MORE LAKE EFFECT SNOW BANDS DEVELOPING OVER MANITOWOC COUNTY.. .COLD NORTHEAST WINDS BLOWING OVER LAKE MICHIGAN WILL CONTINUE TO PRODUCE LAKE EFFECT SNOW IN MANITOWOC AND KEWAUNEE COUNTIES THIS AFTERNOON. WIZ050-132315- /O.UPG.KGRB.LE.Y.0001.000000T0000Z-070213T2300Z/ /O.NEW.KGRB.LE.W.0002.070213T1833Z-070214T0100Z/ MANITOWOC- INCLUDING THE CITY OF...TWO RIVERS 1233 PM CST TUE FEB 13 2007 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. THE LAKE EFFECT SNOW ADVISORY HAS BEEN REPLACED BY THE WARNING. LAKE EFFECT SNOW SHOWERS...MODERATE TO HEAVY AT TIMES.. WILL CONTINUE INTO EARLY THIS EVENING. TOTAL ACCUMULATIONS OF 6 TO 8 INCHES MAY FALL IN THE HEAVIER SNOW BANDS WITH LESS ELSEWHERE. GUSTY NORTHEAST WINDS WILL ALSO PRODUCE SOME BLOWING AND DRIFTING SNOW. A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE- EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. $$ WIZ040-132300- /O.CON.KGRB.LE.Y.0001.000000T0000Z-070213T2300Z/ KEWAUNEE- INCLUDING THE CITY OF...ALGOMA 1233 PM CST TUE FEB 13 2007 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. LAKE EFFECT SNOW SHOWERS WILL CONTINUE THIS AFTERNOON. THE SNOW COULD BE MODERATE AT TIMES OVER FAR SOUTHERN KEWAUNEE COUNTY AND NEAR THE LAKE. TOTAL ACCUMULATIONS OF 3 TO 5 INCHES MAY FALL IN THE HEAVIER SNOW BANDS WITH LESS ELSEWHERE. GUSTY NORTHEAST WINDS WILL ALSO PRODUCE SOME BLOWING AND DRIFTING SNOW. A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$ TH
2 follow-up statements
000 WWUS43 KGRB 132127 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 327 PM CST TUE FEB 13 2007 ...LAKE EFFECT SNOW BANDS REMAIN OVER EASTERN MANITOWOC COUNTY.. .WITH WINDS TURNING TO THE NORTH TO NORTHEAST LATE THIS AFTERNOON...LAKE EFFECT SNOW BANDS HAVE REALIGNED OVER FAR EASTERN MANITOWOC COUNTY. WIZ040-132230- /O.CAN.KGRB.LE.Y.0001.000000T0000Z-070213T2300Z/ KEWAUNEE- INCLUDING THE CITY OF...ALGOMA 327 PM CST TUE FEB 13 2007 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELED THE LAKE EFFECT SNOW ADVISORY. THE BAND OF LAKE EFFECT SNOWS HAVE OFFSHORE OVER LAKE MICHIGAN. $$ WIZ050-140100- /O.CON.KGRB.LE.W.0002.000000T0000Z-070214T0100Z/ MANITOWOC- INCLUDING THE CITY OF...TWO RIVERS 327 PM CST TUE FEB 13 2007 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. LAKE EFFECT SNOW SHOWERS...MODERATE TO HEAVY AT TIMES...WILL CONTINUE INTO EARLY THIS EVENING OVER FAR EASTERN MANITOWOC COUNTY. LOCALIZED TOTAL ACCUMULATIONS OF 6 INCHES MAY FALL OVER AN AREA EAST OF LINE FROM TWO CREEKS TO MANITOWOC. LESSER AMOUNTS ARE EXPECTED ELSEWHERE OVER EASTERN MANITOWOC COUNTY...WHILE NO ADDITIONAL ACCUMULATION IS EXPECTED OVER THE WEST HALF OF THE COUNTY. GUSTY NORTH WINDS WILL ALSO PRODUCE SOME BLOWING AND DRIFTING SNOW. A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE- EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. $$ TH
000 WWUS43 KGRB 140059 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 659 PM CST TUE FEB 13 2007 ...LAKE-EFFECT SNOWBANDS NOW MAINLY EAST OF THE AREA... .COLD AIR FLOWING ACROSS LAKE MICHIGAN CONTINUED TO GENERATE BANDS OF LAKE-EFFECT SNOW. HOWEVER...WINDS HAD TURNED MORE NORTHERLY...AND THAT WAS KEEPING THE BANDS PRIMARILY OVER THE LAKE. WIZ050-140200- /O.EXP.KGRB.LE.W.0002.000000T0000Z-070214T0100Z/ MANITOWOC- INCLUDING THE CITY OF...TWO RIVERS 659 PM CST TUE FEB 13 2007 ...LAKE EFFECT SNOW WARNING WILL EXPIRE AT 7 PM CST THIS EVENING... THE LAKE EFFECT SNOW WARNING WILL EXPIRE AT 7 PM CST THIS EVENING. ANOTHER BAND OF LAKE-EFFECT SNOW WAS DEVELOPING OFF THE DOOR AND KEWAUNEE COUNTY SHORELINE. THE BAND WILL SHIFT SOUTH DURING THE EVENING. ALTHOUGH THE BAND COULD CLIP THE TWO RIVERS AREA OF FAR EASTERN MANITOWOC COUNTY...THE HEAVIEST SNOWS ARE EXPECTED TO REMAIN OUT OVER THE LAKE. AS A RESULT...THE LAKE EFFECT SNOW WARNING WILL BE ALLOWED TO EXPIRE AT 700 PM. $$
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this lake effect snow warning went out at Feb 13, 12:30 PM CST, 3 minutes earlier.
Area forecast discussion, Feb 13, 12:30 PM CST, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 1230 PM CST TUE FEB 13 2007 .UPDATE...BANDS SHIFTING SOUTH OF KEWAUNEE COUNTY SO WILL KEEP THAT IN THE ADVISORY FOR NOW. HOWEVER SOME GROUND TRUTH REPORTS OF NEAR 5 INCHES OVER MTW COUNTY SO WILL UPGRADE THAT COUNTY TO WARNING STATUS AS BANDS SHIFT INTO THAT COUNTY. UPDATES OUT SOON. TH DISCUSSION ISSUED EARLY THIS MORNING. SHORT TERM...TODAY THROUGH WEDNESDAY. LAKE EFFECT SNOW NEAR LAKE MICHIGAN IS THE MAIN CHALLENGE TODAY. WRF MODEL RUN BY MQT IS QUITE SIMILAR TO THE NCEP MODELS. WINDS ARE LINED UP FAIRLY NICELY BUT AIR IS VERY DRY BETWEEN 850MB AND 700MB AND THERE IS AN INVERSION AT 4000 TO 5000 FEET. THE INVERSION WILL LIFT SOMEWHAT LATER TODAY AS SYNOPTIC SYSTEM TO OUR SOUTH PRODUCES SOME VERTICAL MOTION UP HERE. THERE MIGHT ALSO BE SOME SEEDING FROM CLOUDS ASSOCIATED WITH THAT SYSTEM. THINK THAT THERE MIGHT BE 3 OF SNOW NEAR THE LAKE MICHIGAN SHORE IN KEWAUNEE AND MANITOWOC COUNTIES BY TONIGHT WITH LESS FURTHER INLAND. IF THE BAY WERE NOT FROZEN OVER THERE MIGHT BE SOME LAKE EFFECT IN FOX VALLEY TOO. WINDS BACK AROUND TO MORE NORTHWESTLY DIRECTION LATE TONIGHT AND WEDNESDAY. THIS WILL BRING COLDER AIR INTO THE REGION AND KEEP LAKE EFFECT SNOW EAST OF THE LAKESHORE COUNTIES. LONG TERM...WED NGT THRU NXT MON. MAIN FCST CHALLENGES INCLUDE: POTENTIAL FOR LK EFFECT SNOWS FOR VILAS CNTY MID-WEEK...SNOW POTENTIAL FROM FAST-MOVG SYSTEM LATE THIS WEEK...AND THEN AMT OF WARM-UP LATE IN THE WEEKEND/EARLY NXT WEEK. AS THE STG NOREASTER ROARS UP THE NEW ENGLAND COAST...A SHRTWV TROF IS FCST TO MOV THRU THE WRN GREAT LKS WED NGT. MDLS CONT TO ADVERTISE THAT THE BEST DYNAMICS TO PASS TO OUR EAST WITH LITTLE LIFT EVIDENT OVR WI. NW TRAJS REMAIN FAVORABLE FOR SOME LK EFFECT SNOW SHWRS FOR VILAS CNTY WITH DELTA-T VALUES IN THE LWR 20S AND LK-INDUCED CAPES IN THE 400 TO 500 J/KG RANGE. ONLY THE ICED-OVER WRN SECTION OF LK SUPERIOR WL KEEP POPS FROM BEING HIGHER. OTHERWISE...PLENTY OF CLDS AND CAA FOR THE REST OF NE WI WED NGT. DESPITE THE CLDS...A VERY COLD NGT ON TAP ESP AWAY FROM LK MI WHERE WE MAY BE APPROACHING WND CHILL ADVY CONDITIONS LATE WED NGT INTO THU MORNING. THE SHRWTV TROF PUSHES SOUTH AND EAST ON THU WHICH WL ALLOW FOR A SFC RDG OF HI PRES TO START BUILDING EWD FROM THE PLAINS. THERE COULD BE SOME LINGERING FLURRIES ACROSS VILAS CNTY THU MORNING BEFORE WNDS BEGIN TO BACK AND TRAJS BECOME UNFAVORABLE FOR LK EFFECT. ANTICIPATE CLDS TO BE ON THE DECREASE THROUGHOUT THE DAY...BUT THIS TO HAVE LITTLE AFFECT ON TEMPS AS READINGS STRUGGLE TO REACH THE LWR TO MID TEENS. SFC RDG BUILDS INTO THE WRN GREAT LKS THU NGT...THUS QUIET WEATHER CONDITIONS EXPECTED. ANOTHER RELATIVELY COLD NGT WITH MIN TEMPS GENERALLY IN THE 5 BELOW TO 5 ABOVE ZERO RANGE. ATTN TURNS TO OUR NW WHERE A NEW FAST-MOVG NRN STREAM SYSTEM TO BE DROPPING INTO THE UPR MIDWEST ON FRI. THIS SYSTEM WL BE RIDING ON THE NRN EDGE OF A 150 KT UPR JET STRETCHED FROM BRITISH COLUMBIA TO THE CNTRL PLAINS. CLDS SHOULD QUICKLY OVERSPREAD NE WI FRI...BUT THERE IS TIMING ISSUES AS TO THE SPD WITH WHICH THIS SYSTEM APPROACHES. THE GFS MAINTAINS THE FASTEST SOLN... HOWEVER THE ECMWF AND UKMET ARE RIGHT ON ITS HEELS. IT WL ALSO TAKE A LITTLE TIME TO SATURATE THE ATM. PREFER TO ADD A SML POP TO WRN SECTIONS OF THE FCST AREA FRI AFTERNOON WHERE SATURATION TO OCCUR FIRST. THIS SYSTEM DIVES SE TOWARD NRN IL FRI NGT AND THEN TURNS MORE EWD TOWARD THE ERN GREAT LKS ON SAT. THIS TRACK WOULD PLACE HEAVIER SNOWS TO OUR SOUTH...HOWEVER A BROAD AREA OF Q-VEC CONVERGENCE WOULD BRING A CHC OF SNOW TO ALL OF NE WI FRI NGT INTO SAT MORNING BEFORE DIMINISHING TO FLURRIES. THE SNOW MAY LINGER OVR NRN WI AS WNDS TURN NW ON SAT AND BRIEF SHOT OF CAA ALLOWS LK EFFECT POTENTIAL TO EXIST. FAVORABLE TRAJS AND CONTINUED CAA MAY CARRY LK EFFECT SNOW SHWRS OR FLURRIES OVR NRN WI INTO SAT NGT...OTHERWISE ANOTHER RDG OF HI PRES TO PUSH TOWARD THE WRN GREAT LKS RGN FOR SUNDAY. THE 00Z GFS IS NOW A LITTLE SLOWER WITH THE START OF ANY WAA ON SUNDAY...THUS HAVE LOWERED MAX TEMPS A COUPLE OF DEGS. BY THE END OF NXT WEEKEND...MEAN FLOW BECOME SPLIT WITH ACTIVE NRN STREAM REMAINING IN SRN CANADA AND WEAKER SRN STREAM HUGGING THE GULF COAST. PACIFIC AIRMASS TO TAKE OVR THE LWR 48 WHICH WL ALLOW FOR A GRADUAL WARM-UP IN TEMPS HEADED INTO NXT WEEK. AMT OF WARM-UP MAY BE TEMPERED BY AMT OF SNOW CVR CURRENTLY LOCATED ACROSS THE MIDWEST. FOR NOW...APRS THAT TEMPS WL BE AT LEAST CLOSER TO NORMAL BY NXT MON WHICH HAS NOT HAPPENED OVR NE WI SINCE LATE JAN. AVIATION...VFR WEATHER EXPECTED AT RHI AND THE WAUSAU AREA AIRPORTS WITH MIDDLE AND HIGH CLOUDS AND AN ISOLATED SNOW FLURRY. GRB WILL STRADDLING THE MVFR/VFR LINE WITH SCATTERED SNOW SHOWERS. NORTHEAST WINDS WILL ALSO GUST TO 20 KNOTS THROUGH THIS EVENING. && .GRB WATCHES/WARNINGS/ADVISORIES... LAKE EFFECT SNOW ADVISORY UNTIL 5 PM FOR KEWAUNEE. LAKE EFFECT SNOW WARNING UNTIL 7 PM FOR MANITOWOC. && WEATHER.GOV/GREENBAY
Hazardous weather outlook, Feb 13, 6:00 AM CST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CST TUE FEB 13 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 600 AM CST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOW SHOWERS ARE EXPECTED NEAR LAKE MICHIGAN IN KEWAUNEE AND MANITOWOC COUNTIES THROUGH THIS EVENING. THE COMBINATION OF A FEW INCHES OF SNOW AND GUSTY NORTHEAST WINDS WILL CREATE SLIPPERY TRAVEL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS FROM THE LAKESHORE COUNTIES WOULD BE APPRECIATED. LMZ521-522-541>543-564-141200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 600 AM CST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE PERIODICALLY THROUGH THE END OF THE WEEK. RDM WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 7:56 AM CST | Lake Effect Snow Advisory | GRB | Kewaunee, Manitowoc | 8 hr |
Nearby
Lake Effect Snow Warnings in Wisconsin, 2007Every lake effect snow warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.